Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 69, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2013, 6:10 PM CDT for Hardin County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2013, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 6, 2013, 7:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Hardin County, TX
The radar
The Lake Charles radar (KLCH), 103 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:20 PM CDT | TSTM WND DMG | Lumberton, TX | SHERIFFS DEPT REPORTS NUMEROUS TREES DOWN AND POWER OUTAGES IN THE LUMBERTON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2370 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
937
WUUS54 KLCH 062310
SVRLCH
TXC199-070015-
/O.NEW.KLCH.SV.W.0069.130606T2310Z-130607T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
610 PM CDT THU JUN 6 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...SILSBEE...SARATOGA...LUMBERTON...KOUNTZE...
* UNTIL 715 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...7 MILES WEST OF KOUNTZE...
MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KOUNTZE BY 625 PM CDT...
LUMBERTON AND SILSBEE BY 650 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3049 9443 3044 9410 3043 9412 3040 9412
3039 9410 3035 9409 3019 9423 3026 9461
TIME...MOT...LOC 2310Z 294DEG 19KT 3039 9441
$$
RUA1 follow-up statement
355
WWUS54 KLCH 062344
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 PM CDT THU JUN 6 2013
TXC199-062354-
/O.CAN.KLCH.SV.W.0069.000000T0000Z-130607T0015Z/
HARDIN TX-
644 PM CDT THU JUN 6 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARDIN COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST TEXAS.
LAT...LON 3049 9443 3044 9410 3043 9412 3040 9412
3039 9410 3035 9409 3019 9423 3026 9461
TIME...MOT...LOC 2344Z 294DEG 19KT 3032 9422
$$
RUAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:52 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 6, 3:52 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 352 PM CDT THU JUN 6 2013 .SYNOPSIS...A COLD FRONT IS MOVING INTO OUR FORECAST AREA FROM THE NORTHWEST. STRONG TO SEVERE THUNDERSTORMS HAVE ERUPTED OVER OUR WESTERN ZONES THIS AFTERNOON IN RESPONSE TO A RIGHT REAR QUADRANT OR ENTRANCE REGION OF A SUBTROPICAL JET STREAK. A SEVERE TSTM WATCH IS IN EFFECT UNTIL 10 PM FOR SOUTHEAST TEXAS. THIS FRONT WILL CONTINUE TO WEAKEN AS IT MOVES THROUGH THE AREA TONIGHT. A SUPPORTING UPPER LEVEL TROF WILL PASS THE EASTERN ZONES BEFORE SUNRISE. MOISTURE AND INSTABILITY WILL REMAIN WITH DECENT UPPER LEVEL DIVERGENCE INTO FRIDAY MORNING SO RAIN WILL BE SLOW TO END FROM THE WEST. && .SHORT TERM...BEST CHANCES FOR SHOWERS AND THUNDERSTORMS LOOKS TO BE OVER CEN LA EXTENDING INTO THE ACADIANA AREA TNITE WITH THE AFOREMENTIONED MOISTURE AND LIFT. THETA RIDGING AND SHORTWAVE ENERGY WILL ADD TO OUR CHANCES AS WELL. && .LONG TERM...A FEW SHOWERS AND THUNDERSTORMS WILL LINGER INTO FRIDAY AND SATURDAY AS THE UPPER TROF HANGS OVER THE AREA. EVENTUALLY EARLY NEXT WEEK WILL SEE SOME UPPER LEVEL RIDGING FROM THE WEST COMBINING WITH A REESTABLISHING BERMUDA RIDGE AT THE SURFAC TO GIVE US A DRY UPCOMING WORK WEEK. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 86 69 86 76 / 50 20 10 20 10 KBPT 74 87 70 89 75 / 40 20 10 10 10 KAEX 68 88 67 90 69 / 60 20 10 10 10 KLFT 69 89 68 90 73 / 50 30 10 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...SVR TSTM WATCH 284 UNTIL 10 PM. GM...NONE. &&
Hazardous weather outlook, Jun 6, 3:09 AM CDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 309 AM CDT THU JUN 6 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-070815- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 309 AM CDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS TODAY. THERE IS A CHANCE THAT A FEW MAY BECOME SEVERE WITH THE MAIN THREAT FROM LARGE HAIL AND STRONG GUSTY WINDS. STORMS TODAY WILL ALSO PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING ALONG WITH TORRENTIAL RAINFALL AT TIMES WHICH WILL CAUSE PONDING OF WATER ON ROAD SURFACES. SLIGHT CHANCE FOR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 6, 3:23 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
323 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND GST BUNA 30.44N 93.96W
06/06/2013 E60.00 MPH JASPER TX PUBLIC
REPORT FROM BUNA SAWMILL.
0318 PM HAIL BUNA 30.44N 93.96W
06/06/2013 E0.75 INCH JASPER TX PUBLIC
REPORT FROM BUNA SAWMILL.
&&
MOGGEDLocal storm report, Jun 6, 3:31 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL BUNA 30.44N 93.96W
06/06/2013 E0.50 INCH JASPER TX LAW ENFORCEMENT
&&
MOGGEDLocal storm report, Jun 6, 3:41 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM MARINE TSTM WIND 4 SE INTRACOASTAL CITY 29.74N 92.11W
06/06/2013 E40 MPH VERMILION LA CO-OP OBSERVER
REPORT FROM LELAND BOWMAN LOCK AND DAM.
&&
MOGGEDLocal storm report, Jun 6, 5:04 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
504 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL ORANGE 30.10N 93.76W
06/06/2013 E0.25 INCH ORANGE TX LAW ENFORCEMENT
ORANGE PD REPORTS LOTS OF PEA SIZE HAIL.
&&
MOGGEDLocal storm report, Jun 6, 5:26 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
526 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG COLMESNEIL 30.91N 94.42W
06/06/2013 TYLER TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS NUMEROUS TREES DOWN FROM COLMESNEIL
TO WOODVILLE.
&&
MOGGEDLocal storm report, Jun 6, 5:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
555 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG JASPER 30.92N 94.00W
06/06/2013 JASPER TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS NUMEROUS TREES DOWN IN THE JASPER
AREA.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:42 PM CDT | Special Weather Statement | LCH | Jasper, Tyler | 48 min |
| Jun 6, 2:23 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 37 min |
| Jun 6, 2:55 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 35 min |
| Jun 6, 3:25 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 50 min |
| Jun 6, 3:58 PM CDT | Severe Thunderstorm Warning | LCH | Orange | 32 min |
| Jun 6, 4:02 PM CDT | Areal Flood Advisory | LCH | Orange | 88 min |
| Jun 6, 4:40 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 80 min |
| Jun 6, 5:27 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 63 min |
| Jun 6, 6:21 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 54 min |
| Jun 6, 6:32 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Orange | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.